MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-070-320
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the spider fx capture wire was returned.The filter showed traces of the biological debris with the filter mesh.No damages to the filter assembly components were noted.The capture wire was bent in a loop approximately 46.5cm from the distal tip.The loop sowed the ptfe was scraped off, likely due to encountered friction during attempted removal of the hawkone.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the hawkone with a spider fx 7mm and a terumo sheath and a 0.35 guidewire, to treat a heavily calcified lesion with 70% stenosis in the left mid superficial femoral artery.The device was prepped as per ifu with no issues noted.Artery diameter 6mm, lesion length 200mm.It was reported during the procedure the guidewire was wrapped around the hawkone and resistance was encountered removing the device from the patient but was ultimately removed through the sheath.It was reported that the cutter was in the housing during removal.The procedure was completed with dcb.No injury to the patient reported.When the spider device was returned to the manufacturing facility for evaluation, it was noted that the device was damaged.
 
Additional Manufacturer Narrative
Supplemental regulatory report (b)(4) was submitted with the incorrect aware date of 30.11.2018.This has been corrected to 11.02.2019 if information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8350404
Report Number2183870-2019-00076
Device Sequence Number1740001
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2020
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberA729916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight98